MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, the cause of the patient's hernia recurrence cannot be determined.Recurrence is a known inherent risk of hernia repair surgery.Regarding hernia recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.No action has been taken at this time.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2017 - the subject patient underwent laparoscopic repair of an epigastric hernia with implant of the phasix st mesh.The phasix st mesh was positioned so that its edges extend beyond the margins of the defect by at least 5cm.Non bard/davol mechanical fixation was used to secure the mesh.The fascia was completely re-approximated at the close of the procedure with non-absorbable sutures.The hernia site wound is classified as "clean." on (b)(6) 2019 - the subject patient was evaluated at her 18 month follow up visit.As reported, there was evidence of a hernia recurrence within approximately 5cm of the index hernia repair.The hernia recurrence is assessed by the clinician as mild severity, "definitely related" to the study device and "not related" to the procedure.As reported per clinical coordinator, the patient will undergo a ct scan to evaluate and confirm the hernia recurrence.As reported surgical intervention is required; however, no additional surgery has been scheduled at this time.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8709653
Report Number1213643-2019-05189
Device Sequence Number11315713
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number1202025
Device Lot NumberHUAU0501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight105